# SDR 96ZZZX2146

- Difficulty date: April 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N701TF
- Make and model: Piper PA-46-310P
- Aircraft serial: 4608140
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End Bearing
- Part number: 452853
- Condition: Broken
- Location: Nlg Actuator
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT LANDED AIRCRAFT ON SOD RUNWAY WITH NUMEROUS SOFT SAND PITS CAUSING ACTUATOR SHAFT TO BEND.  PLANS WERE MADE FOR TAKEOFF WITH SHORT FIELD EFFORT.  UPON RELEASING THE BRAKES, AIRCRAFT MOVED FORWARD 14 FEET BEFORE ROD END FAILED.  PILOT COULD HAVE SAVED PROPELLER AND ENGINE IF ACTUATOR SHAFT HAD BEEN VISUALLY CHECKED PRIOR TO TAKEOFF.  HAVE NO REASON TO BELIEVE THE PART WAS DEFECTIVE NOR WAS THE ACTUATOR BENT PRIOR TO LANDING.  GEAR RETRACTED AND EXTENDED PROPERLY AT THE LAST POINT OF DEPARTURE.
